MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR HIP; EMPOWR ACETABULAR, BONE SCREW, 35MM

ENCORE MEDICAL L.P EMPOWR HIP; EMPOWR ACETABULAR, BONE SCREW, 35MM
Model Number 940-00-035
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Primary surgery - while the screw was being screwed into the empowr cup, part of the head broke off.The screw remained in the patient but the fragment was removed.
 
Additional Manufacturer Narrative
Corrected data: see g.1.Manufacuturer narrative: the reason for this surgery was reported as, part of the bone screw (head) broke off.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There was no non-conforming material report (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no previous failures against lot number 148z1040 and no present trends or on-going issues that are needing a review.The root cause of this complaint is that during surgery, part of the bone screw (head) broke off.There is a 12 degree angulation limit on these screws.Exceeding 12 degrees makes a break more likely to occur, refer to the ifu.There were no findings during this evaluation that indicate the reported device was defective.There are other multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACETABULAR, BONE SCREW, 35MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11337764
Report Number1644408-2021-00078
Device Sequence Number934085
Product Code LPH
UDI-Device Identifier00190446293453
UDI-Public(01)00190446293453
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number940-00-035
Device Catalogue Number940-00-035
Device Lot Number148Z1040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR